My Statin Story - Personal Experiences 5

This is the fifth in a series, submitted by readers of this site, sharing their personal experiences of statins.

I am a 79 year old male. My cholesterol has never been above 200, but nevertheless, I was first put on the statin Lipitor at 80 mg daily in 2001. I took it at my doctor's suggestion without reservation. I don't recommend doing that. I believe you should do research on virtually every drug you are prescribed and decide if the potential benefits outweigh the potential adverse effects. 

After a few months I started having general weakness in the large muscles of my legs. I finally decided to research the side effects of statins, only to learn that my experience was the most common adverse reaction to this class of drug.

I stopped the Lipitor immediately and was completely back to normal in a week or less. A couple of years later, and with a cholesterol level of 180, my doctor said I should go back on a statin, but at 40 mg of Crestor daily. Still believing in my doctor, I agreed to his recommendation. I should not have done that. 

It wasn't three months and the leg pain was back. I discontinued the Crestor and immediately was restored. Then again, in about two years, and with a cholesterol level of about 180, my doctor said I should try a statin again, but at 20 mg of Zocor daily.

This time he suggested that it might help to take CoQ10 with the Zocor, so I did. In retrospect, I am amazed at the lack of knowledge in the medical community about the importance of CoQ10 in conjunction with a statin. From what I have learned, I don't think anyone should take any level of any statin without concurrently taking at least 400mg of CoQ10 daily. 

This time, probably because of my daily dose of CoQ10, it took about two years before the weakness and pain returned. I stopped taking the Zocor, but this time the pain and weakness never went away. Today I live with constant pain and weakness, loss of balance and I struggle to walk more than a couple of hundred feet.

I have always enjoyed excellent health and even today at 79 people guess my age at 65. I feel like I am 100 years old.

In 2012, I had a very serious heart attack and was in ICU for 17 days on life support. It was after this event that I discovered the work of Dr Graveline and Dr Sinatra, a retired cardiologist. I wish I would have discovered their work earlier and avoided the weakness and pain I now live with daily.

My editorial comment on the whole issue of cholesterol would be as follows: God made us in his image. He did not give us a liver (the primary source of cholesterol in the blood stream) for the purpose of killing us. He put it in us to sustain us. By pure logic, cholesterol can not be the problem that is hyped by the medical community. 

Exercise does not help my condition and in fact is counterproductive. By counterproductive, I mean that vigorous exercise so depletes my muscles that it affects my activity level for the rest of the day.  

I have always been very active physically and have been diligent in my exercise programs which used to be running 50 miles per week. About 25 years ago I discovered rowing which has been my exercise of choice ever since.

Because of my weakness I had to give up rowing on the water, but I still row 3 to 4 times a week on a rowing machine. Unfortunately, because of the weakness, my level of workout is very low. Whereas I used to be able to row 5,000 meters in 23 minutes and 10,000 meters in about 50 minutes, I now am only able to row 2,000 meters in 20 minutes. Part of that is because I am 79 yrs old, but mostly it is because of my weak muscles. 

I have not found anything that helps, but I recently started taking L-Carnitine after reading an article. So far, I have not noticed any improvement from the L-Carnitine, but I will continue to take it along with my other daily supplements which include CoQ10, vitamin D, vitamin E, vitamin C, and omega 3 fish oil.

I am probably stuck forever with the muscle weakness unless the L-Carnitine provides some relief, or God sees fit to heal me.

Submitted by D.C.
December 2016.
 


Books From Amazon

The Dark Side of Statins
The Statin Damage Crisis
Cholesterol is Not the Culprit
Statin Drugs Side Effects
Lipitor, Thief of Memory


Over 12,000 reader posts:

spacedoc Forum